Drug Abuse: How to Treat a Drugs Overdose

An overdose of any drug (either an addictive drug or an ordinary medicine) is serious and requires urgent medical treatment. Symptoms of drug overdose may include abnormal dilation or contraction of the pupils of the eyes, vomiting, difficulty in breathing, unconsciousness, sweating and hallucinations.

1. Ask the person what has happened. Get any information you can about the drug as soon as possible. It’s likely that the person may become unconscious at any moment.

DO NOT try to get the patient to vomit. It wastes time and may also be harmful.

Various prescription and street drugs may caus...

Image via Wikipedia

2. If the person becomes unconscious, put her in the recovery position.

3. Telephone 999 and ask for an ambulance.

4. Put a sample of vomit in a jar or plastic bag. Collect any bottles or pill containers that are near the victim. Send them to hospital with the ambulance men as evidence to assist treatment.

 

A person who becomes unconscious from alcohol

1. Put him in the recovery position, so that he does not choke on his own vomit.

Recovery position

Image via Wikipedia

2. Telephone 999 and ask for an ambulance.

Enhanced by Zemanta

06. October 2011 by admin
Categories: Drugs Overdose, Emergencies | Tags: , , , , , , | Comments Off on Drug Abuse: How to Treat a Drugs Overdose

Follow

Get every new post delivered to your Inbox

Join other followers: